Friday, December 22, 2017

Jiggling like a bowl full of jelly

Have you ever taken Prednisone in your life?


If you have, then you'll probably sympathize with a lot of what comes after this question.  If you haven't, well then strap in and find out all the find side effects that come from this life saving drug. It's pretty commonly used for a lot of things so I am sure there only is a small number of people in the ether who haven't had the joy of this drug.


Prednisone is an ass kicking drug when it comes to resolving problems. When my disease decides to be an asshole, it can kill me. Quite honestly, when we get down to the nitty gritty of what I have going on inside me ... it's sort of like a mildly ticking time bomb.  I say mildly because mine was caught early and, up until recently, was relatively under control. In others, it can rage and destroy vital internal organs, and kill people. Fun, no?  I am working tirelessly to make sure I never find myself in the aggressively ticking time bomb stage.


Anyway ... back to actually talking kindly of the drug.


Prednisone, in all it's glory, comes in and zaps the inflammation that is cutting off the blood flow to those organs and slows everything down, allowing the other medications to get in and slow the battle even more. It is a miracle drug.   This is just the wonders of what it does for my disease specifically.  It is also used in a multitude of other diseases and problems.


It is also an asshole.


Common side effects of Prednisone?  Aggression, agitation ... (what I call "roid rage") and weight gain. Woo!  Yes, that's right folks!  I said WEIGHT GAIN. Me.  The person who marched through a liquid diet to lose 80 lbs ... and then gained some back, and then gained more back with stress eating and being off my game with my illness.  Yep.  WEIGHT GAIN! Son of a ...


I know the weight gain is from water retention. I know that whatever comes of this dosage will be battled off as soon as I am off it.  It doesn't stop me from feeling an overwhelming sense of failure. I was already struggling with trying to balance how much I work, with healthy eating, with trying to exercise and then my last treatment was wonky, and then there was the fire and it's just been a long sliding scale.


Several people told me when I started the liquid diet that I was "Just going to gain it all back".  I heard that SO many times and I told them "NO I won't ... watch!" and look ... I am!  Isn't that fantastic?  I am doing exactly what everyone told me was going to happen!  Granted, I haven't gained it ALL back, but I have gained back more than I wanted.  And now this?


My self worth is struggling.  I am trying to hang onto making sure I keep moving and working out while on this drug but I saw the scale move up.  It moved, and you know why?


BECAUSE I AM SO DAMN HUNGRY!!!!!!!!!!!!!!!!!!!!!!!!!


Yes, that's another fun side effect.  My stomach doesn't know when it's been fed.  I'll eat and then ... I keep feeling crazy hunger pangs, and  I shake like I haven't eaten all day and feel weak and desperate for food.  Like ... HANGRY desperate even though I've just eaten a whole meal.


It is maddening.


My mind is a whirlwind of both trying to be more positive and supportive of myself.  Saying, it's going to go up right now, that is a given.  Don't overdo it and just accept it. It will go back the other way as soon as it's gone.  It will be a little bit but I will see the scale move back down.  And I won't be so hungry. Yet at the same time, I hear all those people who doubted me ... and how I am proving their words correct.  I hear the remarks, I see the way certain people look at me. I see pictures of myself ... and that negative self talk starts shouting over the positive and tearing me down.


Sadly, I know the drug is working because my throat stopped hurting within a day, and I felt SO MUCH BETTER! I went to a workout and did the whole damn thing, a team workout where I was like "There's no way I can participate, I don't have it in me".  I did our workout Monday, and then a crazy killer one Wednesday, and I am going tonight.  Because I have the energy again. I haven't felt this kind of energy since like JULY!


It's heaven! I am so happy when I think of that. I can move and workout and do all the things that I like to do ... except heavier.


Why can't I just relax and accept the fact that I am taking this drug to slow the roll of the asshole that lives in my body and tell myself I will combat the weight gain portion full throttle in January when I am officially off said medication?  Why it is so easy to write it? It's easy to say "Yes, this is temporary and I will do better" but in my head ... I am still getting angry at myself.


A LOT of things have to change in January. Not like a New Years Resolution thing because those never last. It's just when the medication goes away. So, that's when I can really and truly get this weight off.


That's not all that has to change. But, more on that later ...


So, I head into this Christmas Weekend, working non-stop and being like Santa with this massive belly of mine, "jiggling like a bowl full of jelly"


Merry Christmas, Happy Channukah, or just a very cheerful and good December to you all.



No comments:

Post a Comment